Methotrexate injection

February 11, 2016 at 9:25 am | Posted in rheumatoid arthritis (RA) | 6 Comments

Well, it’s done! Of course it’s not done, ’cause i have to keep doing it for as long as it works, but the first one is over with … and it wasn’t bad at all! Hurrah.

I got to the hospital nice and early because parking is hell. It took me ten minutes to find a space in the car park, but it’s been much worse on other occasions so I’d left loads of time and had time fora pre-appointment coffee. That meant I was as relaxed as possible when I got in.

I was called into the first bit (weighing etc.) almost immediately and then waited only ten minutes over my appointment time to see the nurse, which was really good … and it wasn’t the old battle-axe either; it was the very nice nurse I’d spoken to on the phone, and she was very nice in person too.

She went through the yards of explanatory leaflets etc. very patiently and then we got down to business. I’d hoped I’d be allowed to do the deed in my thigh but knew that they might say tummy was better … and what they say goes! Fortunately what she actually said was, ‘We advise you to rotate the four possible sites – left leg, right leg, left side of tummy, right side of tummy, but if you don’t fell comfortable doing it in the stomach just swap between legs, and vice-versa’. I haven’t decided whether I’ll do it in the stomach yet – it’s still quite unappealing – but at the appointment I injected into my leg.

The nurse carefully explained about how to hold the injecting pen, which bit to press and when and ‘Don’t take it off your leg as soon as you’ve pressed it or there’ll be an almighty mess!’ So I did as I was told, pressed the big, shiny, yellow button and counted to five and then took it off … and didn’t feel a thing! Wow!

‘I didn’t feel a thing,’ I said, in surprise … shortly followed by, ‘Ow … I do now!’ It was quite stingy and painful a few seconds after the injection, but I just had time to think, ‘Oh no, don’t tell me I’m going to have an allergic reaction or something,’ before the pain passed, never to be felt again!

I’ve had no side effects, unless you count a TINY bruise, and definitely no stomach problems this week, so I’m pretty happy at the moment. Perhaps next week I’ll try the stomach … but at least I know that if I hate doing that I can just do the legs.

Advertisements

6 Comments »

RSS feed for comments on this post. TrackBack URI

  1. Dear Ms. Penguin: I am so happy that the MTX injection instruction was so relatively painless. I’m also glad you’re using the self-inject pen. I prefer those to the syringes. I just hope that the MTX helps you as it helps me. I haven’t had ANY of the normal side effects — upset stomach (which is more common with the tablets), brain fog, etc. I hope you have the same experience. Well done you!

  2. LOL, so formal Carla? (Or perhaps I should call you Mrs. Corner?!) πŸ˜‰ Thank you for the good wishes though – so far no stomach upset but I can’t comment yet about the brain fug – I’ve been doing some REALLY dumb things over the last few days … but IF that has anything to do with the MTX, maybe it’ll wear off in the next week or two as the tablet part goes out of my system. I certainly hope so!

    I knew I was getting the pen – I’d have been a whole lot more nervous with syringes!

  3. I am so glad your first metho injection went well!!! It sounds like you had a good nurse…sometimes that makes all the difference. πŸ™‚ Are you doing the autoinjector? I have to fill my own syringes but have been getting so sick just thinking about looking at the yellow liquid. Blegh. I’m going to ask if I can switch to the autoinjector when I see my rheumy next, I think, but wanted to know if that’s what you’re using!? Glad no side effects yet. πŸ™‚ If nausea becomes a problem, definitely get yourself a script for Zofran or Compazine!!!

  4. Thanks Kenzie, and I completely agree – a good nurse makes ALL the difference! I use the ‘metoject’ pen: https://www.youtube.com/watch?v=jrDixEcmo9U You still get to see the lovely yellow liquid but it’s all enclosed – no filling syringes etc. I was on exactly the same does of tablets before so I don’t anticipate nausea being a problem – it will hopefully be even less of a problem now that I’m not swallowing it … but we shall see! Good luck with getting yours changed at the next appointment. πŸ™‚

  5. Took me years to inject into my stomach and once I did, it became my standard choice. I also do a syringe rather than the pen style injectors which I think hurt too much. I hope you get good results like I did

  6. I’d love to know why you changed to stomach and what makes it better! So far minimal pain from the pen-style injector – I hope it stays that way. Syringes make me a bit nervous!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.
Entries and comments feeds.

%d bloggers like this: